Alert archive / California / Winter Weather Advisories in 2018
Winter Weather Advisory 13, NWS Eureka, CA
NWS Eureka, CA issued this winter weather advisory at Nov 30, 2018, 3:30 AM PST for Trinity County, California. It took effect at Nov 30, 2018, 4:00 PM PST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2018, 3:30 AM PST (11:30 UTC)
- In effect from
- Nov 30, 2018, 4:00 PM PST
- Expired
- Dec 1, 2018, 7:00 PM PST
- In force
- 27 hr
- Issued by
- NWS Eureka, CA
County Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 101 km from the middle of the area, began a volume at 11:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 11.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
587 WWUS46 KEKA 301130 CCA WSWEKA URGENT - WINTER WEATHER MESSAGE...CORRECTED National Weather Service Eureka CA 330 AM PST Fri Nov 30 2018 ...SIGNIFICANT SNOW EXPECTED AT HIGHER ELEVATIONS FRIDAY EVENING THROUGH SATURDAY AFTERNOON... .Significant snow accumulations can be expected Friday evening through Saturday afternoon, primarily across higher elevations. Snow levels are expected to rise to around 4000 to 4500 feet as precipitation begins Friday evening, which means most precipitation will fall as rain at most major highway passes, with the exception of Scott Mountain Pass on Highway 3. At this pass, as much as 6 to 10 inches of new snow can be expected to fall from Friday evening through Saturday afternoon...with the heaviest snow expected Friday evening through Saturday morning. Snow levels will gradually fall overnight Friday, bringing lighter accumulations to as low as 3000 feet. CAZ107-301830- /O.NEW.KEKA.WW.Y.0013.181201T0000Z-181202T0000Z/ Northern Trinity- 330 AM PST Fri Nov 30 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST SATURDAY ABOVE 3000 FEET... * WHAT...Snow expected. Plan on difficult travel conditions. Total snow accumulations of 6 to 10 inches at Scott Mountain Summit on Highway 3 as low as 4000 feet...with light accumulations possible to as low as 3000 feet. * WHERE...Northern Trinity County. Highways impacted include Highway 3 at Scott Mountain Summit. * WHEN...4 PM today to 4 PM Saturday. Snow levels initially 4000 to 4500 feet Friday evening...falling to 3000 feet overnight Friday and Saturday morning. * ADDITIONAL DETAILS...Slow down, allow extra time and be prepared for changing conditions. Check the latest forecasts and call 1-800- 427-7623 for current road conditions and chain requirements before traveling. Be alert for rock slides in mountainous terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For a detailed view of the hazard area visit: http://www.wrh.noaa.gov/map/?wfo=eka && $$
6 follow-up statements
491 WWUS46 KEKA 301647 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 847 AM PST Fri Nov 30 2018 ...HIGH ELEVATION SNOW FRIDAY EVENING THROUGH SATURDAY AFTERNOON... .Snow levels are forecast to fall to between 3000 to 4000 feet Friday night through Saturday afternoon. This will favor 6 to 10 inches of snow across Scott Mountain Summit on Highway 3 as heavy showers spread east across the region. CAZ107-010100- /O.CON.KEKA.WW.Y.0013.181201T0000Z-181202T0000Z/ Northern Trinity- 847 AM PST Fri Nov 30 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST SATURDAY ABOVE 3000 FEET... * WHAT...Snow expected. Plan on difficult travel conditions. Total snow accumulations of 6 to 10 inches at Scott Mountain Summit on Highway 3. * WHERE...Northern Trinity County. Highways impacted include Highway 3 at Scott Mountain Summit. * WHEN...4 PM today to 4 PM Saturday. * ADDITIONAL DETAILS...Slow down, allow extra time and be prepared for changing conditions. Check the latest forecasts and call 1-800-427-7623 for current road conditions and chain requirements before traveling. Be alert for rock slides in mountainous terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For a detailed view of the hazard area visit: http://www.wrh.noaa.gov/map/?wfo=eka && $$
826 WWUS46 KEKA 302150 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 150 PM PST Fri Nov 30 2018 ...HIGH ELEVATION SNOW FRIDAY EVENING THROUGH SATURDAY AFTERNOON... .Snow levels are forecast to fall to between 3000 to 4000 feet Friday night through Saturday afternoon. This will favor 6 to 10 inches of snow across Scott Mountain Summit on Highway 3 as heavy showers spread east across the region. CAZ107-010600- /O.CON.KEKA.WW.Y.0013.181201T0000Z-181202T0000Z/ Northern Trinity- 150 PM PST Fri Nov 30 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY FOR ELEVATIONS ABOVE 3000 FEET... * WHAT...Snow expected. Plan on difficult travel conditions. Total snow accumulations of 4 to 7 inches with local amounts near 10 inches. * WHERE...Northern Trinity County. Highways impacted include Highway 3 at Scott Mountain Summit. * WHEN...4 PM today to 4 PM Saturday. * ADDITIONAL DETAILS...Slow down, allow extra time and be prepared for changing conditions. Check the latest forecasts and call 1-800-427-7623 for current road conditions and chain requirements before traveling. Be alert for rock slides in mountainous terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For a detailed view of the hazard area visit: http://www.wrh.noaa.gov/map/?wfo=eka && $$
345 WWUS46 KEKA 010557 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 957 PM PST Fri Nov 30 2018 ...HIGH ELEVATION SNOW TONIGHT THROUGH SATURDAY AFTERNOON... .Snow levels around 4000 feet this evening will fall to around 3000 feet by Saturday morning. This will favor 6 to 10 inches of snow across Scott Mountain Summit on Highway 3 as rounds of heavy showers continue to track east across northwest California. CAZ107-011400- /O.CON.KEKA.WW.Y.0013.000000T0000Z-181202T0000Z/ Northern Trinity- 957 PM PST Fri Nov 30 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY... * WHAT...Snow occurring. Plan on slippery road conditions. Additional snow accumulations of 2 to 5 inches, with localized amounts up to 13 inches, are expected. * WHERE...Northern Trinity County. Highways impacted include Highway 3 at Scott Mountain Summit. * WHEN...Until 4 PM Saturday. * ADDITIONAL DETAILS...Slow down, allow extra time and be prepared for changing conditions. Check the latest forecasts and call 1-800-427-7623 for current road conditions and chain requirements before traveling. Be alert for rock slides in mountainous terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For a detailed view of the hazard area visit: http://www.wrh.noaa.gov/map/?wfo=eka && $$
193 WWUS46 KEKA 011209 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 409 AM PST Sat Dec 1 2018 ...HIGH ELEVATION SNOW TONIGHT THROUGH SATURDAY AFTERNOON... .Snow levels will continue fall to around 3000 feet by Saturday morning, and will remain between 3000 and 3500 feet through the day. As a result, an additional 1 to 4 inches of snow can be expected throughout the day, with locally more above 4500 feet in the taller peaks of the region. CAZ108-012015- /O.EXA.KEKA.WW.Y.0013.000000T0000Z-181202T0000Z/ Southern Trinity- 409 AM PST Sat Dec 1 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON ABOVE 3000 FEET... * WHAT...Snow occurring. Plan on slippery road conditions and potentially chain requirements. Additional snow accumulations of 1 to 3 inches, are expected through the day. * WHERE...Southern Trinity County. Highways impacted include Highway 36 east of Mad River. * WHEN...Until 4 PM today. * ADDITIONAL DETAILS...Slow down, allow extra time and be prepared for changing conditions. Check the latest forecasts and call 1-800-427-7623 for current road conditions and chain requirements before traveling. Be alert for rock slides in mountainous terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For a detailed view of the hazard area visit: http://www.wrh.noaa.gov/map/?wfo=eka && $$ CAZ107-012015- /O.CON.KEKA.WW.Y.0013.000000T0000Z-181202T0000Z/ Northern Trinity- 409 AM PST Sat Dec 1 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...Snow occurring. Plan on slippery road conditions. Additional snow accumulations of 1 to 4 inches, with locally higher amounts, are expected. * WHERE...Northern Trinity County. Highways impacted include Highway 3, particularly Scott Mountain Pass. * WHEN...Until 4 PM today. * ADDITIONAL DETAILS...Slow down, allow extra time and be prepared for changing conditions. Check the latest forecasts and call 1-800-427-7623 for current road conditions and chain requirements before traveling. Be alert for rock slides in mountainous terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For a detailed view of the hazard area visit: http://www.wrh.noaa.gov/map/?wfo=eka && $$
614 WWUS46 KEKA 011856 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 1056 AM PST Sat Dec 1 2018 CAZ107-020000- /O.CON.KEKA.WW.Y.0013.000000T0000Z-181202T0000Z/ Northern Trinity- 1056 AM PST Sat Dec 1 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...Snow occurring. Plan on slippery road conditions. Additional snow accumulations of 1 to 3 inches are expected. * WHERE...Northern Trinity County. Highways impacted include Highway 3 at Scott Mountain Summit. * WHEN...Until 4 PM today. * ADDITIONAL DETAILS...Slow down, allow extra time and be prepared for changing conditions. Check the latest forecasts and call 1-800-427-7623 for current road conditions and chain requirements before traveling. Be alert for rock slides in mountainous terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For a detailed view of the hazard area visit: http://www.wrh.noaa.gov/map/?wfo=eka && $$ CAZ108-020000- /O.CON.KEKA.WW.Y.0013.000000T0000Z-181202T0000Z/ Southern Trinity- 1056 AM PST Sat Dec 1 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON ABOVE 3000 FEET... * WHAT...Wet snow occurring. Plan on slippery road conditions. Additional wet snow accumulations of up to one inch are expected. Chain control in effect for highway 36 east of Mad River. * WHERE...Southern Trinity County. Highways impacted include Highway 36 east of Mad River. * WHEN...Until 4 PM today. * ADDITIONAL DETAILS...Slow down, allow extra time and be prepared for changing conditions. Check the latest forecasts and call 1-800-427-7623 for current road conditions and chain requirements before traveling. Be alert for rock slides in mountainous terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for wet snow means periods of wet snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For a detailed view of the hazard area visit: http://www.wrh.noaa.gov/map/?wfo=eka && $$
467 WWUS46 KEKA 012126 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 126 PM PST Sat Dec 1 2018 CAZ107-020300- /O.EXT.KEKA.WW.Y.0013.000000T0000Z-181202T0300Z/ Northern Trinity- 126 PM PST Sat Dec 1 2018 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...Snow occurring. Plan on slippery road conditions. Additional snow accumulations of up to two inches are expected. * WHERE...Northern Trinity County. Highways impacted include Highway 3 at Scott Mountain Summit. * WHEN...Until 7 PM today. * ADDITIONAL DETAILS...Slow down, allow extra time and be prepared for changing conditions. Check the latest forecasts and call 1-800-427-7623 for current road conditions and chain requirements before traveling. Be alert for rock slides in mountainous terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For a detailed view of the hazard area visit: http://www.wrh.noaa.gov/map/?wfo=eka && $$ CAZ108-020300- /O.EXT.KEKA.WW.Y.0013.000000T0000Z-181202T0300Z/ Southern Trinity- 126 PM PST Sat Dec 1 2018 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING ABOVE 3000 FEET... * WHAT...Snow occurring. Plan on slippery road conditions. Additional snow accumulations of up to one inch are expected. * WHERE...Southern Trinity County. Highways impacted include Highway 36 east of Mad River. * WHEN...Until 7 PM today. * ADDITIONAL DETAILS...Slow down, allow extra time and be prepared for changing conditions. Check the latest forecasts and call 1-800-427-7623 for current road conditions and chain requirements before traveling. Be alert for rock slides in mountainous terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For a detailed view of the hazard area visit: http://www.wrh.noaa.gov/map/?wfo=eka && $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this winter weather advisory went out at Nov 29, 2:57 PM PST, 12 hours 33 minutes earlier.
Area forecast discussion, Nov 29, 2:57 PM PST, 12 hours 33 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
257 PM PST Thu Nov 29 2018
.SYNOPSIS...Unsettled weather with showers, isolated
thunderstorms, gusty winds, and mountain snow is expected through
the weekend. A new storm may bring additional rain, mountain snow,
and gusty winds during early to mid next week.
&&
.DISCUSSION...Recent water vapor imagery shows an upper trough
moving east across NRN CA, while an associated surface low was
centered over the Sacramento Valley. Very light bands of shower
activity continue to wrap cyclonically around the western
periphery of the upper-low. However, large-scale subsidence will
be on the increase through tonight...which should lead to drier
conditions through Friday morning. Otherwise, low-level
northwesterlies are strengthening across the coastal waters (per
a recent ASCAT pass), and these winds will aid in advisory level
conditions along the Mendocino Coast through late evening.
The next in a series of storm systems will approach the region
during Friday...this one emanating from the Gulf of Alaska. Thus,
midlevel temperatures will be colder (near -32 C at 500 mb), which
will favor a steep lapse rate environment as well as snow levels
between 3000-4000 feet. Showers and coastal thunderstorms are
expected as a result Friday evening through Saturday. Heavier
showers and storms may produce small hail. In addition, several
inches of snow will be possible across the higher passes of
Highway 36 in Southern Trinity County, with up to 10 inches
possible in the vicinity of Scott Mountain Summit in northern
Trinity County.
A building ridge over the NERN PAC will shunt the weekend trough
east away from the region Sunday into Monday. Drier conditions
will become probable, as well as cold overnight lows with frost
and freezing temperatures expected for wind sheltered valleys.
By Tuesday, model guidance shows an upper low evolving offshore
from CA. Forecast uncertainty remains high with this feature,
though guidance is generally in agreement progressing the low
onshore south of the EKA CWA during midweek. That solution would
subsequently support an offshore flow regime and lower rain
chances for NWRN CA.
JMG
&&
.AVIATION...Intermittent VFR conditions continue through today,
with short-lived drops into MVFR across the region as showers pass
overhead. These sparse showers look to continue to impact the
region through this afternoon and into this evening, especially in
Del Norte and northern Humboldt county as the low pressure system
currently impacting the region departs. As this occurs, winds in
the coastal waters are expected to accelerate, which could lead to
gustiness and low level wind shear impacts for coastal terminals.
On top of that another short wave is expected to impact the
region tomorrow morning, beginning in Del Norte and moving
southward through the rest of Northwestern California as the day
progresses, bringing more rain, low ceilings and impacted
visibilities. /TDJ
&&
.MARINE...A strong surface low is crossing the MenSon coast
border at this time with strong northwesterlies in its wake. Gale
force gusts are expected to occur over the southern waters now
through this evening...with winds diminishing after midnight.
Short period northerly wind waves will also ramp up in response to
the strong northerlies, leading to some steep and hazardous seas
that will extend through the morning hours. Additionally, a second
westerly swell forecast to impact the coastal waters Saturday
morning. This swell will peak around 12 to 14 feet at 12 to 13
seconds late on Saturday and into early Sunday morning. Light
winds and seas below 7 to 8 feet are expected to return to the
coastal waters early next week.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory until 10 PM PST this evening for CAZ109.
Flash Flood Watch until 4 PM PST this afternoon for CAZ107-110-
113.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
9 PM PST this evening for PZZ450-470.
Small Craft Advisory until 3 PM PST this afternoon for PZZ455-
475.
Gale Warning until 10 PM PST this evening for PZZ455-475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Nov 30, 3:24 AM PST, 6 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 324 AM PST Fri Nov 30 2018 CAZ101-103-109-112-113-011130- Coastal Del Norte-Northern Humboldt Coast-Mendocino Coast- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 324 AM PST Fri Nov 30 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Isolated thunderstorms with small hail will be possible tonight through Saturday. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Isolated thunderstorms with small hail will be possible Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-011130- Northern Trinity- 324 AM PST Fri Nov 30 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST SATURDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. High elevation snow is expected tonight through Saturday, with heaviest snow accumulations expected above 4000 feet, and lighter amounts to as low as 3000 feet. Scott Mountain pass will likely see 6 to 10 inches of new snow accumulations between tonight and Saturday afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Snow will likely continue through Saturday afternoon and diminish overnight Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-105-106-108-110-111-011130- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- 324 AM PST Fri Nov 30 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. High elevation snow is expected tonight through Saturday, with heaviest snow accumulations expected above 4000 feet, and lighter amounts to as low as 3000 feet. Most major highway passes will likely not see heavy accumulations, but light accumulations are possible along the higher summits of Highway 36. Some small hail accumulations will be possible in areas near the coast. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Snow will likely continue through Saturday afternoon and diminish overnight Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ104-011130- Southwestern Humboldt- 324 AM PST Fri Nov 30 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. High elevation snow is expected tonight through Saturday, with light amounts to as low as 3000 feet. Most major highway passes will likely not see heavy accumulations. Some small hail accumulations and occasional lightning strikes will be possible in areas near the coast. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 8:55 PM PST | Small Craft Advisory | EKA | 6 hr | |
| Nov 30, 3:07 AM PST | Small Craft Advisory | EKA | 12 hr | |
| Nov 30, 2:49 PM PST | Small Craft Advisory | EKA | 48 hr |
Nearby
Winter Weather Advisories in California, 2018Every winter weather advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.